Alert archive / Michigan / Gale Warnings in 2011

Gale Warning 29, NWS Grand Rapids, MI

September 25, 2011

NWS Grand Rapids, MI issued this gale warning at Sep 25, 2011, 9:38 AM EDT. It took effect at Sep 26, 2011, 2:00 AM EDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 25, 2011, 9:38 AM EDT (13:38 UTC)
In effect from
Sep 26, 2011, 2:00 AM EDT
Expired
Sep 26, 2011, 10:44 AM EDT
In force
9 hr
Issued by
NWS Grand Rapids, MI

The text

As transmitted, in the capitals the NWS used until 2016.

836 
WHUS73 KGRR 251338
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
938 AM EDT SUN SEP 25 2011

LMZ844>849-252145-
/O.CON.KGRR.SC.Y.0066.110925T1500Z-110926T0600Z/
/O.UPG.KGRR.GL.A.0007.110926T0600Z-110927T0000Z/
/O.NEW.KGRR.GL.W.0029.110926T0600Z-110926T1800Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
938 AM EDT SUN SEP 25 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT MONDAY...
...GALE WARNING IN EFFECT FROM 2 AM TO 2 PM EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 2 PM EDT MONDAY. THE
GALE WATCH IS NO LONGER IN EFFECT. A SMALL CRAFT ADVISORY REMAINS
IN EFFECT UNTIL 2 AM EDT MONDAY. 

* WINDS: EAST INCREASING TO 30 KNOTS LATE TONIGHT AND EARLY ON
  MONDAY. WINDS REACHING GALES TO 35 KNOTS AFTER MIDNIGHT.

* WAVES: WILL BUILD TO AS HIGH AS 4 TO 7 FEET EARLY FRIDAY
  MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/GRR


WDM
4 follow-up statements
166 
WHUS73 KGRR 251943
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
343 PM EDT SUN SEP 25 2011

LMZ844>849-260345-
/O.CON.KGRR.SC.Y.0066.000000T0000Z-110926T0600Z/
/O.CON.KGRR.GL.W.0029.110926T0600Z-110926T1800Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
343 PM EDT SUN SEP 25 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT MONDAY...
...GALE WARNING REMAINS IN EFFECT FROM 2 AM TO 2 PM EDT MONDAY...


* WINDS: EAST INCREASING TO 30 KNOTS LATE THIS EVENING THEN TO 35
  TO 40 KNOT GALES LATE TONIGHT INTO EARLY AFTERNOON MONDAY BEFORE
  DIMINISHING. 

* WAVES: WILL BUILD TO AS HIGH AS 3 TO 6 FEET MONDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/GRR


WDM
373 
WHUS73 KGRR 260259
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1059 PM EDT SUN SEP 25 2011

LMZ844>849-261100-
/O.CON.KGRR.SC.Y.0066.000000T0000Z-110926T0600Z/
/O.CON.KGRR.GL.W.0029.110926T0600Z-110926T1800Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1059 PM EDT SUN SEP 25 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT MONDAY...
...GALE WARNING REMAINS IN EFFECT FROM 2 AM TO 2 PM EDT MONDAY...

* WINDS: EAST INCREASING TO 30 KNOTS LATE THIS EVENING THEN TO 
  35 TO 40 KNOT GALES LATE TONIGHT INTO EARLY AFTERNOON MONDAY 
  BEFORE DIMINISHING. 

* WAVES: WILL BUILD TO AS HIGH AS 3 TO 6 FEET MONDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/GRR
255 
WHUS73 KGRR 260855
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
455 AM EDT MON SEP 26 2011

LMZ844>849-261700-
/O.CON.KGRR.GL.W.0029.000000T0000Z-110926T1800Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
455 AM EDT MON SEP 26 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...

* WINDS: EAST TO SOUTHEAST GALES TO 35 KNOTS THIS MORNING...BECOMING
  SOUTHERLY AND DIMINISHING TO 10 TO 20 KNOTS THIS AFTERNOON.

* WAVES: 3 TO 6 FEET OUT TOWARD OPEN WATERS...AND ONLY 1 TO 2 FEET
  ALONG THE COAST THIS MORNING. WAVES SUBSIDING LATER TODAY AND
  TONIGHT TO ONE FOOT OR SO IN ALL AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

MEADE 

HTTP://WWW.WEATHER.GOV/GRR
769 
WHUS73 KGRR 261444
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1044 AM EDT MON SEP 26 2011

...GALE WARNING REPLACED BY A SMALL CRAFT ADVISORY...

.AS THE SURFACE LOW HAS MOVED OVER LAKE MICHIGAN THE WINDS ARE
EXPECTED TO DECREASE INTO THIS EVENING. AS A RESULT THE GALE
WARNING HAS BEEN REPLACED BY SMALL CRAFT ADVISORY INTO MID
AFTERNOON.

LMZ845>849-262000-
/O.CAN.KGRR.GL.W.0029.000000T0000Z-110926T1800Z/
/O.NEW.KGRR.SC.Y.0067.110926T1444Z-110926T2000Z/
SOUTH HAVEN TO HOLLAND MI-HOLLAND TO GRAND HAVEN MI-
GRAND HAVEN TO WHITEHALL MI-WHITEHALL TO PENTWATER MI-
PENTWATER TO MANISTEE MI-
1044 AM EDT MON SEP 26 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON. THE GALE WARNING HAS BEEN CANCELLED. 

* WINDS: SOUTH WINDS OF 15 TO 25 KNOTS WILL DIMINISH TO 5 TO 15
  KNOTS BY EARLY EVENING.

* WAVES: 3 TO 5 FEET OUT TOWARD OPEN WATERS...AND ONLY 1 TO 3FEET
  ALONG THE COAST THIS MORNING. WAVES SUBSIDING LATER TODAY AND
  TONIGHT TO ONE FOOT OR SO IN ALL AREAS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ844-261545-
/O.CAN.KGRR.GL.W.0029.000000T0000Z-110926T1800Z/
ST JOSEPH TO SOUTH HAVEN MI-
1044 AM EDT MON SEP 26 2011

...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE
GALE WARNING. 

THE GALE WARNING IS NO LONGER IN EFFECT. WINDS HAVE DECREASED AND
ARE EXPECTED TO CONTINUE TO DECREASE THROUGH THE AFTERNOON.

$$

WDM

HTTP://WWW.WEATHER.GOV/GRR

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this gale warning went out at Sep 25, 7:52 AM EDT, 1 hour 46 minutes earlier.

Area forecast discussion, Sep 25, 7:52 AM EDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
752 AM EDT SUN SEP 25 2011

LATEST UPDATE...AVIATION...

.SYNOPSIS...(427 AM EDT SUN SEP 25 2011)
PERSISTENT AREA OF LOW PRESSURE ACROSS THE REGION WILL REMAIN IN THE
AREA FOR THE NEXT FEW DAYS AS IT CONTINUES TO SPIN IN CIRCLES. A
STRONG WAVE MOVING AROUND THE MAIN SYSTEM WILL BEGIN TO IMPACT THE
AREA MORE BEGINNING TODAY AND LAST THROUGH MONDAY AFTERNOON WITH AN
INCREASING AREA OF RAINFALL. SOME THUNDER WILL BE POSSIBLE WITH THIS
SYSTEM...AND TEMPERATURES WILL REMAIN SEASONABLY COOL. THIS SYSTEM
IS EXPECTED TO MOVE OUT IN THE MIDDLE OF THE UPCOMING WEEK...ONLY TO
HAVE ANOTHER SYSTEM DROP INTO THE AREA.

&&

.SHORT TERM...(427 AM EDT SUN SEP 25 2011)
(TODAY THROUGH TUESDAY)
MAIN CHALLENGES IN THE SHORT TERM DEAL WITH PCPN CHCS/TRENDS THROUGH
THE PERIOD AND THEN CONVECTIVE POTENTIAL EARLY THIS WEEK.

BIG CLOSED UPPER LOW EXTENDING FROM MISSOURI THROUGH ONTARIO
CONTINUES TO SPIN AND BRING COOL AND UNSETTLED WEATHER TO THE CWFA.
UP THROUGH THIS MORNING...THE CWFA HAS GENERALLY BEEN SPARED WITH
ONLY A COUPLE OF LIGHT ROUNDS OF SHOWERS/STORMS. THE TREND AMONGST
THE MODELS CONTINUE TO SHOW THE AREA BECOMING MORE WET THROUGH MON.

STRONG 125 KNOT JET CORE ACROSS MN AND IA THIS MORNING WILL BE THE
CAUSE OF THE TREND TOWARD WETTER WEATHER FOR THE AREA. THIS OCCURS
AS IT ROUNDS THE BASE OF THE UPPER LOW AND THEN IS AIMED AT THE FCST
AREA BY MON AFTERNOON. A SFC LOW CURRENTLY ACROSS THE OK/TX BORDER
RESULTING FROM THE JET FEATURE WILL HEAD NE UP INTO THE AREA. THIS
LOW WILL ASSIST IN DRAWING 1.0+ INCH PWATS NORTH FROM THE GULF AND
INTO MICHIGAN. THIS INFLUX OF MOISTURE COMBINED WITH THE STRONG
FORCING WILL BRING RAIN TO THE ENTIRE CWFA.

SOME OF THIS IS ALREADY STARTING WITH THE FIRST LLJ CORE MOVING IN
THIS MORNING. THE LLJ NEVER TOTALLY DISSIPATES...AND JUST REMAINS
OVER THE WRN PORTION OF THE CWFA. THIS WILL KEEP A STREAM OF
MOISTURE ADVECTING IN...AND HELP TO KEEP A THREAT OF SHOWERS IN
ACROSS THE AREA. THUNDER WILL BE POSSIBLE THIS AFTERNOON IF SOME
THIN SPOTS IN THE OVC WOULD ALLOW FOR SOME DESTABILIZATION.

THE CORE OF THE PCPN WILL COME IN LATE THIS EVENING...AND ESPECIALLY
DURING THE OVERNIGHT HOURS AS THE BEST MOISTURE TRANSPORT MOVES IN
WITH THE MAIN CORE OF THE LLJ. THIS SHOULD OVERSPREAD THE ENTIRE
AREA BY 12Z MON AS THE SFC LOW AND SFC FRONT APPROACHES THE AREA.
INSTABILITY IS NOT ALL THAT IMPRESSIVE SINCE IT WILL BE COMING IN
DURING THE COOL PERIOD OF THE DAY AND LOTS OF CLOUDS WILL BE AROUND.
THE STRONG MOISTURE INFLUX...COMBINED WITH A WELL DEFINED DRY SLOT
SHOULD BE ENOUGH TO PRODUCE THUNDER. DEEP LAYER SHEAR WILL BE QUITE
IMPRESSIVE WITH THE UPPER JET MOVING OVERHEAD...AND VALUES OF AROUND
60. A TORNADO WILL BE POSSIBLE NEAR THE FRONT/SFC LOW WITH STRONG
DEEP LAYER SHEAR...SOME DECENT VEERING OF THE WINDS WITH
HEIGHT...AND WITH THE SFC WIND CHANGING IN A SHORT DISTANCE.

THE FRONT WILL MOVE NORTH THROUGH THE AREA ON MON...AND SHOULD CLEAR
THE AREA BY 00Z TUE. THE WIDESPREAD PCPN WILL COME TO AN END AT THAT
TIME WITH ONLY A FEW SPOTTY SHOWERS POSSIBLE THROUGH MON NIGHT. THE
UPPER LOW IS THEN EXPECTED TO ROTATE ACROSS THE AREA ON TUE...
ALLOWING FOR MORE OF THE DIURNAL TYPE OF SHOWERS TO BE FOUND.

&&

.LONG TERM...(427 AM EDT SUN SEP 25 2011)
(TUESDAY NIGHT THROUGH SATURDAY)
THE MAIN CHALLENGE IN THE LONG TERM DEALS WITH THE DURATION AND
IMPACT OF THE UPPER LOW.

MODELS ARE IN DECENT AGREEMENT IN SHOWING THE UPPER LOW TRACKING
EASTWARD THROUGH LOWER MI TUE NIGHT AS A MID LEVEL SHORTWAVE DROPS
SOUTHEASTWARD THROUGH THE CANADIAN PRAIRIES.  THIS IS A SLOWER
DEPARTURE OF THE UPPER LOW.  THE SHORTWAVE IS EXPECTED TO DROP
THROUGH THE GREAT LAKES REGION...PUSHING THE UPPER LOW EAST OF THE
APPALACHIANS.  AS A RESULT...SOME UNSETTLED WEATHER SHOULD STILL
ONGOING TO START THE EXTENDED PERIOD.  HOWEVER BY THE END OF THE
WEEK LESS IN THE WAY OF RAIN IS EXPECTED AS MID TO UPPER LEVEL
HEIGHTS RISE.

WITH UPPER LOW TO STAY ACROSS THE REGION WED...THIS SHOULD KEEP
TEMPERATURES FROM CLIMBING TOO MUCH.  I DID LOWER FORECASTED HIGHS
BY SEVERAL DEGREES.

&&

.AVIATION...(752 AM EDT SUN SEP 25 2011)
THE MAIN CHALLENGE IN THE AVIATION FORECAST DEALS WITH THE RISK FOR
IFR CONDITIONS AND THUNDER.

STARTING OFF THE MORNING WITH MANY SITES IFR OR LOWER.  HOWEVER THIS
IS ASSOCIATED WITH A BAND OF MOISTURE PIVOTING IN FROM THE SOUTH.
SOMEWHAT DRIER AIR IS SHOWN TO ARRIVE THIS MORNING AND THE VFR
CONDITIONS ALONG AND SOUTH OF INTERSTATE 94 SHOULD WORK THEIR WAY
NORTH OVER THE NEXT COUPLE OF HOURS.  STILL SOME SHOWERS WILL BE
DEVELOPING...SO CONDITIONS MAY IMPROVE MORE SLOWLY THAN I CURRENTLY
HAVE FORECASTED.

THE ATMOSPHERE IS SHOWN TO BECOME UNSTABLE DURING THE
AFTERNOON...THUS A RISK FOR THUNDERSTORMS EXIST.  HOWEVER THE BETTER
INSTABILITY IS SHOW EAST OF KLAN AND WEST OF KMKG.  AS A RESULT I
DID NOT FEATURE THUNDERSTORMS AS A PREVAILING WEATHER TYPE.

LATER TONIGHT...STRONG LIFT AND DEEPER MOISTURE ARRIVES FROM THE
SOUTH.  THUS CONDITIONS COULD EASILY GO IFR AGAIN.

&&

.MARINE...(427 AM EDT SUN SEP 25 2011)
WE WILL BE ISSUING A GALE WATCH FOR THE PERIOD FROM 06Z MON THROUGH
18Z MON. WE WILL ALSO BE ISSUING A SMALL CRAFT ADVISORY FOR THE
PERIOD LEADING UP TO THAT BEGINNING TODAY. STRONG AND DYNAMIC SYSTEM
COMING INTO THE AREA SUN NIGHT AND MON MORNING WILL HELP TO GENERATE
A LOT OF WIND ALOFT. A LOT OF THIS WIND WILL REMAIN ALOFT...BUT WITH
50 KNOTS ONLY 1K FT OFF THE SFC...IT SEEMS THAT THERE IS A GOOD
CHANCE OF SOME OF THIS WIND TO MAKE IT DOWN TO THE SFC AND SEEING
GALES WITH THE FRONT AND DRY SLOT COMING IN.

WE HAVE LEFT IN THE MENTION OF WATERSPOUTS THROUGH THE DAY TODAY.
FCST SOUNDINGS INDICATE A DEEP ENOUGH LAYER STILL PRESENT ALONG WITH
THE COLD AIR UP ABOVE TO PRODUCE A COUPLE. WINDS INCREASING AND
TEMPS MODIFYING SLIGHTLY WILL SUPPORT A DIMINISHING TREND AFTER
TODAY FOR WATERSPOUTS.

&&

.HYDROLOGY...(427 AM EDT SUN SEP 25 2011)
IT IS LOOKING MORE AND MORE LIKE A GOOD SOAKING RAIN EVENT FOR MOST
OF THE AREA BEGINNING EVEN THIS MORNING FOR THE SW COUNTIES...AND
THEN THROUGH AT LEAST MONDAY FOR MOST OF THE REST OF THE AREA.
STRONG WAVE MOVING IN FROM THE SW IS EXPECTED TO ADVECT MUCH MORE
MOIST AIR IN ACROSS THE AREA THROUGH MON AFTERNOON. PWATS ARE
EXPECTED TO INCREASE TO AROUND 1.25 INCHES. THIS APPEARS TO BE A
PERIOD IN WHICH THE RAIN COULD BECOME QUITE STEADY AND ADD UP SOME
OVER TIME. MODEL GUIDANCE INDICATES THAT WE COULD SEE A WIDESPREAD
1 TO 1.5 INCHES OF RAINFALL WITH SOME AMOUNTS UP TO 2 INCHES NOT OUT
OF THE QUESTION. THE MORE WIDESPREAD CHC OF RAIN WILL DIMINISH A BIT
AFTER TUESDAY.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...GALE WATCH IN EFFECT FROM 06Z TO 18Z MON FOR THE ENTIRE
NEARSHORE. SMALL CRAFT ADVISORY IN EFFECT FROM 15Z TODAY THROUGH 06Z
TONIGHT.

&&

SYNOPSIS:     NJJ
SHORT TERM:   NJJ
LONG TERM:    MJS
AVIATION:     MJS
MARINE:       NJJ
HYDROLOGY:    NJJ
Hazardous weather outlook, Sep 25, 7:55 AM EDT, 1 hour 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
755 AM EDT SUN SEP 25 2011

MIZ037>040-043>046-050>052-056>059-064>067-071>074-260930-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
755 AM EDT SUN SEP 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

A RISK FOR THUNDERSTORMS WILL EXIST ACROSS THE REGION...ESPECIALLY
TONIGHT. SEVERE THUNDERSTORMS ARE NOT FORECASTED. SOME OF THE RAIN
COULD BE HEAVY WITH LOCALIZED AMOUNTS OVER AN INCH POSSIBLE BY
DAYBREAK MONDAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A RISK FOR SEVERE THUNDERSTORMS EXISTS FOR MONDAY. THE MAIN
THREATS WILL BE DAMAGING WINDS...LARGE HAIL AND AN ISOLATED
TORNADO. THE MAIN STORM MOTION WILL BE NORTHWEST AT 35 MPH.
RAIN COULD BE HEAVY AT TIMES DURING THE DAY. STORM TOTAL RAINFALL
AMOUNTS COULD EXCEED 2 INCHES IN A FEW LOCATIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED MONDAY.

LMZ844>849-260930-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
755 AM EDT SUN SEP 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

ISOLATED WATERSPOUTS ARE POSSIBLE TODAY.

GALE FORCE WINDS COULD DEVELOP LATER TONIGHT LEADING TO HAZARDOUS
BOATING CONDITIONS. IN ADDITION THUNDERSTORMS COULD
FORM...PRODUCING CLOUD TO WATER LIGHTNING STRIKES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

GALE FORCE WINDS COULD LINGER INTO MONDAY. IN ADDITION
THUNDERSTORMS ARE EXPECTED. SOME OF THE STORMS ON MONDAY COULD BE
SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED MONDAY.

MJS

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 25, 4:31 AM EDTGale WatchGRR5 hr
Sep 25, 4:31 AM EDTSmall Craft AdvisoryGRR21 hr

Nearby

Gale Warnings in Michigan, 2011Every gale warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.